Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Been diagnosed with a bladder infection. On amoxil. Do I have urinary retention?

I have just been diagnosed with a bladder infection and am now taking Amoxil 3 times per day for 5 days. I also am post menopausal and use Vagifem 10 suppositories in the vagina every 3 -4 days. I started to take Ondansetron for recurrent nausea 3 months ago due to right extended hemicolectomy several years ago for colon cancer. I know that Ondansetron can cause urinary retention . Would I know if I have urinary retention and could this be a cause of the bladder infection?
Asked On : Sat, 30 Jun 2012
Answers:  1 Views:  180
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Apr 2013
Hi and welcome to HCM,thank you for your query.
urinary retention is caused by obstruction of urinary tract or insufficient function of bladder. it can be recognized by measuring urine output and by checking creatinine and urea in blood. also,in this case you would have certain abdominal pain lower in abdomen. Ondasetron rarely cause retention and i think this is just infection in your case. but if infection should do more detailed urologic work up.
Wish you good health. Regards
Answered: Mon, 25 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor